MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. CMC CAROTID PACK; GENERAL SURGERY TRAY (KIT)

DEROYAL INDUSTRIES, INC. CMC CAROTID PACK; GENERAL SURGERY TRAY (KIT)
Model Number 89-10540
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility medwatch report (b)(4) was received reporting hair found inside sterile package.The sample was received, and it was determined that the hair was found inside the vessel loop package that deroyal purchases from aspen surgical product.A supplier corrective action request (scar) was issued to the vessel loop supplier aspen surgical product.This investigation is ongoing at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
Hair found inside sterile package.
 
Additional Manufacturer Narrative
A user facility medwatch report (b)(4) was received reporting hair found inside sterile package.The sample was received, and it was determined that the hair was found inside the vessel loop package that deroyal purchases from aspen surgical product.A supplier corrective action request (scar) was issued to the vessel loop supplier aspen surgical product.Root cause was determined by the supplier aspen surgical product several factors were identified that may have contributed to the presence of a hair on the finished product.A need was identified to reinforce the proper use of personal protective equipment (ppe), including optimizing the gowning sequence.It was also identified that the current layout of the gowning area could benefit from adjustments that would favor a more efficient distribution and allow for more effective supervision of this process.The following corrective and preventive actions have been taken by aspen surgical product updating and strengthening of the gowning instruction 1078686.Update of visual aids in and out of area 1076820 where -implementing changes in the gowning process, as well as a second use of lint roller.Training of personnel in the gowning process 1078686.Change of material in the gowns used in the area from tyvek to polyester, which prevents hair and particles from adhering to the surface of the gown.Redesign of the area gowning layout.Modification of the control plan to add visual inspection of hair contamination.Quality alert issued.Production personnel were notified of the reported complaint.Replacement of air purifier sponges.Change of cleaning frequency from once to twice, once in the morning before starting shift and once after lunch.Deroyal conducted re-training on the workorder procedure to ensure the employees are aware of this complaint and the importance of checking products for hair/debris/defects.Production records were reviewed, and no issues were found.An inventory check of the vessel loops was made by deroyal, a total of 50 of the 1260701 was inspected, and no discrepancies were identified during the inspection.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
CMC CAROTID PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer Contact
melissa logsdon
200 debusk lane
powell, TN 37849
8653626157
MDR Report Key20608667
Report Number3005011024-2024-00014
Device Sequence Number15436297
Product Code LRO
UDI-Device Identifier00749756364454
UDI-Public00749756364454
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number89-10540
Device Lot Number60953129
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown